Alert archive / Missouri / Wind Advisories in 2011

Wind Advisory 10, NWS Springfield, MO

November 11, 2011Bourbon County, Cherokee County, Crawford County, Kansas; 17 counties in Missouri

NWS Springfield, MO issued this wind advisory at Nov 11, 2011, 3:24 PM CST for Bourbon County, Cherokee County, Crawford County, Kansas; 17 counties in Missouri. It took effect at Nov 12, 2011, 9:00 AM CST. It was in force for 9 hr.

The area

The counties it named.

The facts

Issued
Nov 11, 2011, 3:24 PM CST (21:24 UTC)
In effect from
Nov 12, 2011, 9:00 AM CST
Expired
Nov 12, 2011, 5:56 PM CST
In force
9 hr
Issued by
NWS Springfield, MO

Counties Bourbon County, KS, Cherokee County, KS, Crawford County, KS, Barry County, MO, Barton County, MO, Cedar County, MO, Christian County, MO, Dade County, MO, Dallas County, MO, Greene County, MO, Hickory County, MO, Jasper County, MO, Lawrence County, MO, McDonald County, MO, Newton County, MO, Polk County, MO, St. Clair County, MO, Stone County, MO, Vernon County, MO, Webster County, MO

The radar

The Springfield radar (KSGF), 46 km from the middle of the area, began a volume at 21:24 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Springfield, MO (KSGF), launched 12:00Z, 9.4 hours before the alert went out and 52 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Springfield, MO at 12:00Z on 2011-11-11Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Springfield, MO at 12:00Z on 2011-11-11The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 278 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
2032 m above ground
0-6 km bulk shear
49 kt
0-1 km storm-relative helicity
278 m²/s²
0-3 km storm-relative helicity
264 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

949 
WWUS73 KSGF 112124
NPWSGF

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE SPRINGFIELD MO
324 PM CST FRI NOV 11 2011

...VERY WINDY CONDITIONS EXPECTED SATURDAY...

.A DEPARTING HIGH PRESSURE SYSTEM AND DEVELOPING LOW PRESSURE IN
THE PLAINS WILL COMBINE TO PRODUCE VERY WINDY CONDITIONS ACROSS
PORTIONS OF THE MISSOURI OZARKS AND SOUTHEAST KANSAS ON SATURDAY.
THE WINDIEST LOCATIONS WILL BE OVER THE SOUTHWEST CORNER OF
MISSOURI INTO WEST CENTRAL MISSOURI AND EXTREME SOUTHEAST KANSAS.
SUSTAINED WIND SPEEDS OF 25 TO 35 MPH AND GUSTS OF 35 TO 45 MPH
WILL BE POSSIBLE FROM THE MID MORNING THROUGH THE AFTERNOON HOURS SATURDAY.

KSZ073-097-101-MOZ066>068-077>080-088>091-093>095-101>103-120930-
/O.NEW.KSGF.WI.Y.0010.111112T1500Z-111113T0000Z/
BOURBON-CRAWFORD-CHEROKEE-VERNON-ST. CLAIR-HICKORY-BARTON-CEDAR-
POLK-DALLAS-JASPER-DADE-GREENE-WEBSTER-NEWTON-LAWRENCE-CHRISTIAN-
MCDONALD-BARRY-STONE-
INCLUDING THE CITIES OF...FORT SCOTT...PITTSBURG...
BAXTER SPRINGS...COLUMBUS...NEVADA...APPLETON CITY...OSCEOLA...
HERMITAGE...LAMAR...EL DORADO SPRINGS...STOCKTON...BOLIVAR...
BUFFALO...JOPLIN...CARTHAGE...GREENFIELD...SPRINGFIELD...
MARSHFIELD...ROGERSVILLE...NEOSHO...AURORA...MOUNT VERNON...
NIXA...OZARK...ANDERSON...PINEVILLE...MONETT...CASSVILLE...
KIMBERLING CITY...GALENA
324 PM CST FRI NOV 11 2011

...WIND ADVISORY IN EFFECT FROM 9 AM TO 6 PM CST SATURDAY...

THE NATIONAL WEATHER SERVICE IN SPRINGFIELD HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT FROM 9 AM TO 6 PM CST SATURDAY. 

* TIMING AND AREAS AFFECTED...MID MORNING THROUGH THE AFTERNOON
  SATURDAY OVER EXTREME SOUTHEAST KANSAS AND INTO SOUTHWEST AND
  WEST CENTRAL MISSOURI.

* WINDS...SUSTAINED WIND SPEEDS OF 25 TO 35 MPH AND WIND GUSTS OF
  35 TO 45 MPH WILL BE POSSIBLE DURING THE DAY SATURDAY.

* IMPACTS...THOSE TRAVELING ON WEST EAST HIGHWAYS CAN EXPECT
  DANGEROUS CROSS WINDS. HIGH PROFILE VEHICLES WILL BE THE MOST
  SUSCEPTIBLE TO THE WINDY CONDITIONS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 MPH OR GUSTS TO
45 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING
DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA
CAUTION.

&&

$$

LINDENBERG
3 follow-up statements
865 
WWUS73 KSGF 120849
NPWSGF

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE SPRINGFIELD MO
249 AM CST SAT NOV 12 2011

...VERY WINDY CONDITIONS EXPECTED TODAY...

.A DEPARTING HIGH PRESSURE SYSTEM AND DEVELOPING LOW PRESSURE IN
THE PLAINS WILL COMBINE TO PRODUCE VERY WINDY CONDITIONS ACROSS
PORTIONS OF THE MISSOURI OZARKS AND SOUTHEASTERN KANSAS TODAY.
THE WINDIEST LOCATIONS WILL BE OVER THE SOUTHWESTERN CORNER OF
MISSOURI INTO WEST CENTRAL MISSOURI AND EXTREME SOUTHEASTERN
KANSAS. SUSTAINED WIND SPEEDS OF 25 TO 35 MPH AND GUSTS OF 35 TO
45 MPH WILL BE POSSIBLE FROM THE MID MORNING THROUGH THE AFTERNOON
HOURS.

KSZ073-097-101-MOZ066>068-077>080-088>091-093>095-101>103-130000-
/O.CON.KSGF.WI.Y.0010.111112T1500Z-111113T0000Z/
BOURBON-CRAWFORD-CHEROKEE-VERNON-ST. CLAIR-HICKORY-BARTON-CEDAR-
POLK-DALLAS-JASPER-DADE-GREENE-WEBSTER-NEWTON-LAWRENCE-CHRISTIAN-
MCDONALD-BARRY-STONE-
INCLUDING THE CITIES OF...FORT SCOTT...PITTSBURG...
BAXTER SPRINGS...COLUMBUS...NEVADA...APPLETON CITY...OSCEOLA...
HERMITAGE...LAMAR...EL DORADO SPRINGS...STOCKTON...BOLIVAR...
BUFFALO...JOPLIN...CARTHAGE...GREENFIELD...SPRINGFIELD...
MARSHFIELD...ROGERSVILLE...NEOSHO...AURORA...MOUNT VERNON...
NIXA...OZARK...ANDERSON...PINEVILLE...MONETT...CASSVILLE...
KIMBERLING CITY...GALENA
249 AM CST SAT NOV 12 2011

...WIND ADVISORY REMAINS IN EFFECT FROM 9 AM THIS MORNING TO 6 PM
CST THIS EVENING...

A WIND ADVISORY REMAINS IN EFFECT FROM 9 AM THIS MORNING TO 6 PM
CST THIS EVENING. 

* TIMING AND AREAS AFFECTED...MID MORNING THROUGH THE AFTERNOON
  OVER EXTREME SOUTHEASTERN KANSAS AND SOUTHWESTERN AND WEST CENTRAL
  MISSOURI.

* WINDS...SUSTAINED WIND SPEEDS OF 25 TO 35 MPH AND WIND GUSTS OF 35
  TO 45 MPH CAN BE EXPECTED TODAY.

* IMPACTS...THOSE TRAVELING ON WEST EAST HIGHWAYS CAN EXPECT DANGEROUS
  CROSS WINDS. HIGH PROFILE VEHICLES WILL BE THE MOST SUSCEPTIBLE
  TO THE WINDY CONDITIONS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 MPH OR GUSTS TO
45 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING
DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA
CAUTION.

&&

$$

BOXELL
016 
WWUS73 KSGF 121818
NPWSGF

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE SPRINGFIELD MO
1218 PM CST SAT NOV 12 2011

...VERY WINDY CONDITIONS EXPECTED TODAY...

.A DEPARTING HIGH PRESSURE SYSTEM AND DEVELOPING LOW PRESSURE IN
THE PLAINS WILL COMBINE TO PRODUCE VERY WINDY CONDITIONS ACROSS
PORTIONS OF THE MISSOURI OZARKS AND SOUTHEASTERN KANSAS THIS AFTERNOON. THE
WINDIEST LOCATIONS WILL BE OVER THE SOUTHWESTERN CORNER OF
MISSOURI INTO WEST CENTRAL MISSOURI AND EXTREME SOUTHEASTERN
KANSAS. SUSTAINED WIND SPEEDS OF 25 TO 35 MPH AND GUSTS OF 35 TO
45 MPH WILL BE POSSIBLE DURING THE AFTERNOON.

KSZ073-097-101-MOZ066>068-077>080-088>091-093>095-101>103-130000-
/O.CON.KSGF.WI.Y.0010.000000T0000Z-111113T0000Z/
BOURBON-CRAWFORD-CHEROKEE-VERNON-ST. CLAIR-HICKORY-BARTON-CEDAR-
POLK-DALLAS-JASPER-DADE-GREENE-WEBSTER-NEWTON-LAWRENCE-CHRISTIAN-
MCDONALD-BARRY-STONE-
INCLUDING THE CITIES OF...FORT SCOTT...PITTSBURG...
BAXTER SPRINGS...COLUMBUS...NEVADA...APPLETON CITY...OSCEOLA...
HERMITAGE...LAMAR...EL DORADO SPRINGS...STOCKTON...BOLIVAR...
BUFFALO...JOPLIN...CARTHAGE...GREENFIELD...SPRINGFIELD...
MARSHFIELD...ROGERSVILLE...NEOSHO...AURORA...MOUNT VERNON...
NIXA...OZARK...ANDERSON...PINEVILLE...MONETT...CASSVILLE...
KIMBERLING CITY...GALENA
1218 PM CST SAT NOV 12 2011

...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM CST THIS EVENING...

A WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM CST THIS EVENING. 

* SHORT TERM TRENDS...CLOUDS WILL BEGIN TO DECREASE THIS AFTERNOON
  WHICH WILL ALLOW WIND GUSTS OF 35 TO 45 MPH.

* TIMING AND AREAS AFFECTED...EXTREME SOUTHEAST KANSAS INTO WEST
  CENTRAL AND SOUTHWEST MISSOURI THIS AFTERNOON.

* WINDS...SUSTAINED WIND SPEEDS OF 25 TO 35 MPH AND WIND GUSTS OF
  35 TO 45 MPH CAN BE EXPECTED.

* IMPACTS...THOSE TRAVELING ON WEST EAST HIGHWAYS CAN EXPECT
  DANGEROUS CROSS WINDS. HIGH PROFILE VEHICLES WILL BE THE MOST
  SUSCEPTIBLE TO THE WINDY CONDITIONS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 MPH OR GUSTS TO
45 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING
DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA
CAUTION.

&&

$$

LINDENBERG
170 
WWUS73 KSGF 122356
NPWSGF

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE SPRINGFIELD MO
556 PM CST SAT NOV 12 2011


KSZ073-097-101-MOZ066>068-077>080-088>091-093>095-101>103-130100-
/O.CAN.KSGF.WI.Y.0010.000000T0000Z-111113T0000Z/
BOURBON-CRAWFORD-CHEROKEE-VERNON-ST. CLAIR-HICKORY-BARTON-CEDAR-
POLK-DALLAS-JASPER-DADE-GREENE-WEBSTER-NEWTON-LAWRENCE-CHRISTIAN-
MCDONALD-BARRY-STONE-
INCLUDING THE CITIES OF...FORT SCOTT...PITTSBURG...
BAXTER SPRINGS...COLUMBUS...NEVADA...APPLETON CITY...OSCEOLA...
HERMITAGE...LAMAR...EL DORADO SPRINGS...STOCKTON...BOLIVAR...
BUFFALO...JOPLIN...CARTHAGE...GREENFIELD...SPRINGFIELD...
MARSHFIELD...ROGERSVILLE...NEOSHO...AURORA...MOUNT VERNON...
NIXA...OZARK...ANDERSON...PINEVILLE...MONETT...CASSVILLE...
KIMBERLING CITY...GALENA
556 PM CST SAT NOV 12 2011

...WIND ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN SPRINGFIELD HAS CANCELLED THE
WIND ADVISORY. 

WHILE WINDS ARE EXPECTED TO REMAIN GUSTY AT TIMES...THE WINDS
WILL BEGIN TO WEAKEN DURING THE OVERNIGHT HOURS AND FINALLY TAPER
OFF BY LATE SUNDAY MORNING.

$$

HATCH

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Springfield, MO wrote its last area forecast discussion before this wind advisory went out at Nov 11, 2:35 PM CST, 49 minutes earlier.

Area forecast discussion, Nov 11, 2:35 PM CST, 49 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SPRINGFIELD MO
235 PM CST FRI NOV 11 2011

.DISCUSSION...

MAIN FOCUS WILL BE WITH THE WINDS THROUGH SATURDAY AND THE FIRE
WEATHER CONCERNS...THEN SHIFTING TO PRECIPITATION CHANCES SUNDAY
INTO MONDAY NIGHT.

WIND SPEEDS HAVE BEEN GUSTING INTO THE 25 TO 35 MPH RANGE THIS
AFTERNOON ACROSS THE FORECAST AREA AS A PRETTY DECENT GRADIENT HAS
SET UP OVER THE AREA THIS AFTERNOON WITH A STRONG HIGH PRESSURE
SYSTEM OVER THE SOUTHEAST U.S.

HUMIDITY LEVELS HAVE DIPPED INTO THE MID 20S THIS AFTERNOON BUT
FUEL STICK MOISTURES FROM THE RECENT HEAVY RAINS HAVE STAYED UP
THIS AFTERNOON. CONTINUE TO MENTION FIRE HAZARDS IN HWO BUT FOR
NOW WILL OPT TO KEEP OUT OF RED FLAG WARNING.

AN UPPER LEVEL SHORTWAVE IS EXPECTED TO TRACK IN FROM THE WEST ON
SATURDAY. A LOW LEVEL JET WILL DEVELOP IN ASSOCIATION WITH THIS
SYSTEM WITH MODELS SHOWING OVER 60KTS AT 850 MB. MIXING THIS DOWN
TO THE SURFACE ON SATURDAY WILL LIKELY YIELD 40 TO 50 MPH GUSTS AT
TIMES OVER THE SOUTHWESTERN PORTION OF THE CWA AND WILL BE ISSUING
A WIND ADVISORY FROM 9 AM UNTIL 6 PM TO ACCOUNT FOR THIS. SURFACE
DEWPOINTS WILL BE ON THE INCREASE SO EXPECTING HUMIDITY LEVELS TO
BE HIGHER ON SATURDAY THAN TODAY. WILL STILL SEE SOME ELEVATED TO
SIGNIFICANT FIRE WEATHER HAZARD AREAS WITH HUMIDITIES IN THE 30'S
OUT WEST.

MODELS STILL NOT IN AGREEMENT WITH RESPECT TO PRECIPITATION
CHANCES AND TIMING WITH THE NEXT SYSTEM. GFS WANTS TO KEEP THE
BULK OF THE PRECIPITATION SOUTH AND EAST OF THE AREA WITH THE MAIN
SHORTWAVE TRACKING SOUTH OF THE AREA WHILE THE ECMWF TRACKS THE
SHORTWAVE ACROSS THE FORECAST AREA. STILL LIKE THE MAIN TIMEFRAME
OF LATE SUNDAY THROUGH MONDAY NIGHT FOR THE BEST CHANCE OF
PRECIPITATION WITH POPS RANGING FROM 30S TO 40S WITH THE HIGHEST
IN THE EAST.

TEMPERATURES BEHIND THIS SYSTEM STILL DON'T SEEM TO GET TOO COOL
AS MAIN JET WILL REMAIN IN THE NORTHERN THIRD OF THE CONUS.

LINDENBERG

&&

.AVIATION...

FOR THE 18Z TAF UPDATE...THE BIG CONCERN FOR ALL TERMINAL SITES
ACROSS THE AREA WILL BE THE GUSTY WINDS THIS AFTERNOON AND
ESPECIALLY DURING THE DAY ON SATURDAY. VFR CONDITIONS WILL
PREVAIL THROUGH TOMORROW. SOUTHERLY WINDS WILL BE GUSTING UP TO 25
KNOTS THIS AFTERNOON THEN RELAX AFTER DARK TONIGHT. A STRONGER
PRESSURE GRADIENT TOMORROW WILL CAUSE SOME POSSIBLE WIND GUSTS UP
TO 40 KNOTS AT AREA TERMINALS. A STRONG LOW LEVEL JET DEVELOPING
TONIGHT WILL CAUSE A QUICK CHANGE OF WINDS FROM THE SURFACE TO THE
FIRST COUPLE FEET WHICH WILL CAUSE LIKELY LOW LEVEL WIND SHEAR.

GRIFFIN

&&

.FIRE WEATHER...

HAVE HELD BACK ON RED FLAG WARNING TODAY AS FUEL STICK MOISTURES
STILL NOT DRY ENOUGH AS THE AREA RECEIVED 4 TO 5 INCHES OF RAIN
WITHIN THE LAST WEEK. WINDS WILL GUST FROM 35 TO 45 MPH AND
POSSIBLY HIGHER ON SATURDAY BUT SHOULD SEE AN INCREASE OF SURFACE
MOISTURE. AGAIN...NOT EXPECTING RED FLAG CONDITIONS BUT CERTAINLY
A HEIGHTENED FIRE WEATHER DAY DUE TO THE WIND SPEEDS.

LINDENBERG

&&

.SGF WATCHES/WARNINGS/ADVISORIES...
MO...WIND ADVISORY FROM 9 AM TO 6 PM CST SATURDAY FOR MOZ066>068-
     077>080-088>091-093>095-101>103.

KS...WIND ADVISORY FROM 9 AM TO 6 PM CST SATURDAY FOR KSZ073-097-101.

&&
Hazardous weather outlook, Nov 11, 12:58 PM CST, 2 hours 26 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SPRINGFIELD MO
1258 PM CST FRI NOV 11 2011

KSZ073-097-101-MOZ055>058-066>071-077>083-088>098-101>106-121900-
BOURBON-CRAWFORD-CHEROKEE-BENTON-MORGAN-MILLER-MARIES-VERNON-
ST. CLAIR-HICKORY-CAMDEN-PULASKI-PHELPS-BARTON-CEDAR-POLK-DALLAS-
LACLEDE-TEXAS-DENT-JASPER-DADE-GREENE-WEBSTER-WRIGHT-NEWTON-
LAWRENCE-CHRISTIAN-DOUGLAS-HOWELL-SHANNON-MCDONALD-BARRY-STONE-
TANEY-OZARK-OREGON-
1258 PM CST FRI NOV 11 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF THE MISSOURI
OZARKS AND EXTREME SOUTHEAST KANSAS.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

WEATHER HAZARDS EXPECTED...

  LIMITED NON THUNDERSTORM WIND RISK.
  SIGNIFICANT FIRE WEATHER RISK.

DISCUSSION...

  GUSTY SOUTH TO SOUTHWEST WINDS CAN BE EXPECTED DURING THE DAY
  TODAY...WITH GUSTS TO 30 MPH POSSIBLE DURING THE AFTERNOON
  HOURS. THESE WINDS WILL COMBINE WITH AFTERNOON RELATIVE
  HUMIDITY VALUES BETWEEN 30 AND 35 PERCENT TO CREATE A
  SIGNIFICANT FIRE DANGER OVER WESTERN MISSOURI AND SOUTHEASTERN
  KANSAS. FIRES STARTED IN THESE CONDITIONS CAN QUICKLY ESCAPE
  CONTROL.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.

  VERY GUSTY SOUTHWEST WINDS WILL BE POSSIBLE ON SATURDAY...WITH
  GUSTS APPROACHING 45 MPH OVER WESTERN MISSOURI AND SOUTHEASTERN
  KANSAS. THESE GUSTY WINDS WILL ALSO CREATE AN ELEVATED TO
  LOCALLY SIGNIFICANT FIRE DANGER.

  THUNDERSTORMS WILL BE POSSIBLE DURING THE EARLY AND MIDDLE
  PORTIONS OF NEXT WEEK AS ANOTHER STORM SYSTEM IMPACTS THE
  OUTLOOK AREA.

.SPOTTER INFORMATION STATEMENT...

  SPOTTER ACTIVATION WILL NOT BE NEEDED THROUGH TONIGHT.

&&

THIS PRODUCT IS NOW AVAILABLE IN GRAPHICAL FORMAT...ALONG WITH
OTHER WEATHER...HYDROLOGICAL AND CLIMATE INFORMATION...AT
HTTP://WWW.CRH.NOAA.GOV/SGF(ALL LOWERCASE)

LINDENBERG

Nearby

Wind Advisories in Missouri, 2011Wind Advisories in Kansas, 2011Every wind advisory in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.